What causes twitching in left upper eyelid?

default
Posted on Wed, 6 Jan 2016 in Vision and Eye Disorders
Question: My Left upper eye lid has been twitching for 2 weeks. I am 72,retired DDS. YYYY@YYYY
doctor
Answered by Dr. Sandip Kabra 1 hour later
Brief Answer:
Eye twitching could be because of eye irritation or watching TV/PC.

Detailed Answer:
Hello,
Welcome to health care magic,

i have read your query and understand the concern.

Eye lid twitching is mostly associated with eye irritation or eye dryness.

Twitching of the eye is caused by spasmodic contractions of orbicularis oculi muscle.

The muscle is supplied by facial nerve and the causes for facial nerve irritation leading to twitching of the eyes are reflex stimulation as in irritating eye conditions like,

1) dry eyes,
2) exposure of eyes to wind,
3) excessive use of computers or watching television (seems to be in your case)
4) presence of dust on conjunctiva or cornea,
5) infections and inflammations of structures of eyes....

The non ocular causes leading to irritation of facial nerve are,

1) lack of sleep,
2) ENT causes.

Hence I will advice you to use artificial tears eye drops (like 'Refresh tears' eye drops) for eye irritation.

If there is associated redness and discharge from the eyes you also require antibiotic eye drops (like ciprofloxacin or moxifloxacin eye drops) for 2 to 3 times daily instillation.

Along with the above mentioned eye drops you need to follow the following methods for relief from symptoms.

1) Wash the eyes with normal water twice a day.
2) Apply cold compression over closed eye lids.
3) Avoid overuse of computers or television.
4) Adequate sleep and avoid sleepless long working nights.
5) Having a healthy and balanced diet with all the required vitamins.

If still eye twitching persists even after above treatment then you should see nearby eye specialist for further advise.

Hope this detailed information is helpful to you.

Thanks and Regards,

Dr.Sandip Kabra
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
Answered by
Dr.
Dr. Sandip Kabra

General & Family Physician

Practicing since :2009

Answered : 3078 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Treatment/Therapy
Medical Topics ,  

Recent questions on  Moxifloxacin

doctor1 MD

can i take moxiget twice a day 400mg? moxifloxacin I have chronic maxillary sinus infection and haven t visited any local ENT for long, this is my...

doctor1 MD

I have been using loratadine allergy pills for a long time - more then 10 years. My sinus infections are so bad that my Dr put me on C0...

doctor1 MD

hi am a 24yr female,been having loose stools on and off,i took metrogyl 400 for 3 days n the stool became normal,but again now loose stools...

doctor1 MD

When I woke up this morning, my left eye was blood shot, as if a vessel had broken. I have no pain, but I do have a slight tingling sensation ....

doctor1 MD

my wife went to her doctor 5 days ago bout symptoms of brown flem and pain in her chest, the doctor told her that she had fluid in her lungs and a...

doctor1 MD

I am male 70 years old and l been told that l have a swollen lympnode in my groin area. It is giving me pain at times. What can l do to make the...

doctor1 MD

Hello doctor, Since last night my left eye is irritating. It irritates the most when I sleep I had a distributed sleep as it was irritating and the...

Get personalised answers from verified doctor in minutes across 80+ specialties

176 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2